DuoResp Spiromax

Two weeks ago my prescription was changed from Symbicort to the DuoResp by my surgery.(I'm guessing its a cost cutting exercise). Since then I have had short bouts of shaking and shortness of breath. I had none of these problems whilst using the symbicort. I'm about to make an appointment to get my old product back as it's affecting me in my work. I'll let you all know how I get on.

6 Replies

  • I had the same problem with DuoResp. Felt very unwell, faint and went back to GP for Symbicort which is so much better. I think it is a cost cutting exercise to reduce the drug bill.

  • Good news, i phoned the surgery, spoke to the doctor and he has put me back on the pulmicort. All's well again....

  • Hi

    I had horrendous problems with it. Within days I was breathless, had chest pains, was reacting extremely strongly to my usual triggers to the point that my resting pulse was 140bpm. My calf muscles started cramping and then seized up for 2 days straight. I was trembling and light headed and woke all night coughing and struggling to breathe.

    I was put back on the symbicort (and montelukast as usual) and after a few days I thought I was back to my usual mediocre management, but a few weeks on I'm still coughing a lot, waking at night and my triggers are setting me off very quickly, My resting pulse is still higher than it was.

    I feel like I was poisoned. Just awful. What is going on with this stuff? Should I be reporting the problems somewhere?

    I hope your GP acts swiftly. It was a cost cutting issue at my practice. But it was fast going to be a very expensive mistake in my case. Good luck.

  • H I contacted the asthma UK site about this and they said they were collating data about it at the moment, and thanked me for letting them know. x

  • Snowyowls I've never been on Simbicort, my first steroid inhaler was DuoResp and I did have some horrible problems with it for the first 20-30 days. But after that everything just stopped - I guess I just got used to it. Have been perfectly fine since then (in terms of side effects) and my asthma has gone much better so I'm currently going down to a monotherapy. I don't think it was the inhaler that poisoned you, I can see (on this forum) a lot of people in the UK have had to deal with the same problem when switching so maybe it is just the change. I hope it gets sorted out.

  • Hi I too have the same experience on this and felt like I couldn't breathe properly. I rang the doctor and asked to be changed back to symbicort. He didn't argue and agreed straightaway which led me to think I am far from being the only only who complained! x

You may also like...